Jump to content

Do we start healing(GABA increase) WHILE we are tapering or only AFTER being off


Recommended Posts

I have heard several numbers regarding how long it takes to heal from benzos.  I've heard two years, I've heard anywhere from 6 to 36 months. 

 

Is this AFTER we are completely off the drug?  If so, then I am really in a mess -- I'm on a high dose and really having trouble tapering (even slowly). 

 

It may take me years to get off this stuff.  Will my gaba receptors start healing along the way as I am slowly tapering down?  Or will the gaba receptors start to resume their function only after ALL benzos are out of my system?  In other words, by the time I am down to 2.5 mg K (from the 3.5mg I'm currently at), will my gaba receptors have already started to come back some and function better than when I was on 3.5?

 

I am really hoping that the gaba receptors will start to resume their function during this long taper I will be going through and not just after.  I just don't know if that is scientifically accurate or not.  I hope this question makes sense.  Does anyone know the answer?

 

 

 

Link to comment
Share on other sites

[27...]

Hi there,

 

Will my gaba receptors start healing along the way as I am slowly tapering down?

 

I think so, but some may disagree. I honestly think that we heal as we go.. or some people wouldn't feel better as they taper. I started out tapering 4-5mg of Klonopin, and now down to an equiv, using Valium of 1mg of Klonopin. Have I seen changes? Personally-- yes!

 

In other words, by the time I am down to 2.5 mg K (from the 3.5mg I'm currently at), will my gaba receptors have already started to come back some and function better than when I was on 3.5?

 

You will get different answers Of course, but no one can answer this or know exactly as we're all different. What we do know is that TIME heals. It's a one day at a TIME process.

 

When you're completely off is when the healing will absolutely begin, but if you ask me.. "Do we heal while we taper"?

YES.

 

S#

Link to comment
Share on other sites

Hi Teresa,

 

I may be wrong (and am willing to be corrected if I am) but it seems that the receptors would have to begin healing while you are tapering...else, why would some people finish their taper and start to feel well so quickly (I am thinking of one buddie in particular, cwj).  I have to admit that this is still all very mysterious to me, but in spite of the fact that some of us have a hard time even months out from withdrawal, I know there are probably more stories of people feeling well soon after withdrawal is complete.

 

This is a very good question and I hope some of the "experts" will come around to give you a better answer!

 

~Leena :smitten:

Link to comment
Share on other sites

The whole point of tapering is that your brain is slowly adjusting to normal function without the drugs as you reduce your dosage.  So yes, your brain is absolutely healing when you are tapering.  It usually takes some time after you are off to feel completely normal again, but every withdrawal symptom that you have is a sign that your brain is making adjustments and returning to a normal state.
Link to comment
Share on other sites

Hey Leslie...I am so glad you remembered his thread.  I think this will be helpful to a lot of us to go back and read.  Thank you!

 

~Leena :smitten:

Link to comment
Share on other sites

Thanks for this post. It is a question I often wonder about.

 

Which brings me to the question, if we know that it can take up to 18 months or more to heal, why do people rush a taper?

I am tapering again and this time, I am going to do my best to be a turtle if  I can cope with the tolerance.

 

After 18 years, why would I expect that a 6 or 9 month taper would allow my brain to heal enough to be done with a taper?

 

I want my brain and taper to both be at .0 mgs when I am done. Or as close as possible. That will mean a very slow taper and a lot of patience on my part to not rush.

 

Anyone do a long slow taper and step off with little problems. Or vice versa?

Link to comment
Share on other sites

[27...]
It usually takes some time after you are off to feel completely normal again, but every withdrawal symptom that you have is a sign that your brain is making adjustments and returning to a normal state.

 

ryan,

 

That's how I look at it too.

 

 

Link to comment
Share on other sites

×
×
  • Create New...